MAUDE Adverse Event Report: BRIDGES CONSUMER HEALTHCARE THERMACARE LOWER BACK AND HIP; HOT OR COLD DISPOSIBLE PACK

BRIDGES CONSUMER HEALTHCARE THERMACARE LOWER BACK AND HIP; HOT OR COLD DISPOSIBLE PACK
Lot Number GA1644
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Burn(s) (1757); Itching Sensation (1943); Fluid Discharge (2686)
Date of Event 05/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
This spontaneous report was received on 18-may-2026, via telephone, from a 62-year-old, nonsmoking, female consumer in the us in association with thermacare lower back and hip heat wrap.Follow up was completed with the consumer on (b)(6) 2026 via telephone.All contacts will be treated as an initial report.The consumer used thermacare lower back and hips heat wrap on (b)(6) 2026, by placing it on her upper arm/elbow, at around 2200.She put her night sweater over the thermacare, fell asleep and woke up at 0700.The consumer experienced itching and removed the wrap, and experienced skin peeling, burning sensation, redness and oozing.She applied triple antibiotic ointment.On (b)(6) 2026, the consumer saw her doctor for ongoing symptoms and was diagnosed with a burn.She was given silver sulfadiazine 1 mg cream for treatment and told to follow-up if symptoms persist over 14 days.The area was healing but taking longer than expected.The oozing resolved on approximately on (b)(6) 2026.She had a mild stinging sensation on the area.No additional information was provided.
 
Additional Manufacturer Narrative
The most probable root cause for the reported adverse event is intentional device misuse.In this case the consumer applied the thermacare lower back and hip (lbh) product on the elbow.The hazard analysis (b)(4) classifies this type of complaint as a use error - application in wrong location.The potential harm is reduced therapeutic benefit or possible skin burn.The warning labels on the thermacare product are used to address these risks and relay the appropriate instructions for use to our customers to avoid burns, blisters and skin irritations.The lbh heatwrap is designed specifically for the lower back and hip area.Our manufacturing operations employ quality control procedures which include in process testing, thermal testing and visual inspection, to ensure the quality of the product being packaged.No quality issues were identified upon this review of the batch device history record, in process attributes and variable quality checks related to this complaint.The product quality for the batch is not impacted by this complaint.

Brand Name
THERMACARE LOWER BACK AND HIP
Common Device Name
HOT OR COLD DISPOSIBLE PACK
Manufacturer (Section D)
BRIDGES CONSUMER HEALTHCARE
1208 king st.
suite 605
chattanooga TN 37403
Manufacturer (Section G)
ANGELINI
1231 wyandotte dr
albany TN 31705
Manufacturer Contact
tonya
1231 wyandotte dr
albany, GA 31705
2294463083
MDR Report Key25470200
Report Number3007593958-2026-00028
Device Sequence Number21439119
Product Code IMD
UDI-Device Identifier00305733010396
UDI-Public305733010396
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot NumberGA1644
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 05/18/2026
Initial Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AN UNSPECIFIED PAIN MEDICATION FOR ARTHRITIS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale